Skip to main content

On some Bivariate Semi Parametric Families of Distributions with a Singular Component

Abstract

The main idea of this paper is to present families of bivariate distributions that depend in their formation on adding a shape parameter to the powers of the hazard and reversed hazard functions in different manners, which would provide additional flexibility in applications. Different baseline distributions were used namely, exponential, inverse exponential, uniform, inverse uniform, inverse Rayleigh, Gompertz and Pareto. Many of the mathematical properties of these families are discussed in detail. Moreover, it is observed that the new bivariate distributions also can make appropriate modeling of three real data sets.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3

References

  • Kundu, D. and Gupta, R.D. (2010). A class of Bivariate Models with Proportional Reversed Hazard Marginals. Sankhya, Ser B, 72, 236-253.

    MathSciNet  Article  Google Scholar 

  • Marshall, A.W. and Olkin, I. (1967). A multivariate exponential distribution. Journal of the American Statistical Association, 62, 30- 44.

    MathSciNet  Article  Google Scholar 

  • Marshall, A.W and Olkin, I. (2007). Life Distributions –Structure of Nonparametric, Semiparametri and Parametric Families, Springer, New York,

  • Meintanis, S. G. (2007). Test of fit for Marshall-Olkin distributions with applications. Journal of Statistical Planning and inference, 137, 3954–3963.

    MathSciNet  Article  Google Scholar 

  • Shoaee S (2020) On a New Class of Bivariate Survival Distributions Based on the Model of Dependent Lives and its Generalization, Applications and Applied Mathematics An International Journal 15(2):801 – 829.

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgments

The author is profoundly grateful to the anonymous referees and editor for their valuable suggestions and comments which improved the earlier draft of the article.

Funding

Not applicable

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Hiba Zeyada Muhammed.

Ethics declarations

Conflicts of Interest/Competing Interests

The author declare that she have no conflict of interest

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Muhammed, H.Z. On some Bivariate Semi Parametric Families of Distributions with a Singular Component. Sankhya A (2022). https://doi.org/10.1007/s13171-022-00288-1

Download citation

  • Received:

  • Published:

  • DOI: https://doi.org/10.1007/s13171-022-00288-1

Keywords

  • Exponential distribution
  • Inverse exponential distribution
  • Uniform distribution, inverse uniform distribution
  • Inverse Rayleigh distribution
  • Gompertz Distribution and Pareto distribution